California, 2006Tornado in California, March 29, 2006
March 29, 2006 · NWS LOX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Mar 29, 3:57 AM PST, 8 hours 58 minutes earlier.
Area forecast discussion, Mar 29, 3:57 AM PST, 8 hours 58 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
357 AM PST WED MAR 29 2006
.SHORT TERM...BAND OF HEAVY SHOWERS WHICH DEVELOPED ACROSS L.A.
COUNTY VERY EARLY THIS MORNING HAS WKND...WITH SHOWERS NOW CONFINED
TO EXTREME EASTERN SECTIONS OF THE COUNTY. THIS BAND OF SHOWERS
GAVE A FEW LOCATIONS AROUND ONE HALF INCH OF RAIN IN ABOUT AN
HOUR...INCLUDING LOCATIONS NEAR THE HARVARD BURN AREA. OTHERWISE...
PARTLY TO MOSTLY CLOUDY SKIES ACRS THE AREA ATTM. ANOTHER BAND OF
SHOWERS WAS APCHG THE CENTRAL CST EARLY THIS MORNING. THIS BAND WAS
ASSOCD WITH A STRONG VORT WRAPPING AROUND THE SRN SIDE OF THE
UPPER LOW WHICH WAS SLOWLY MOVING INTO NRN CA. YET ANOTHER STRONG
VORT WAS CAUSING ADDITONAL SHOWERS BEHIND THE BAND OFF THE CENTRAL
CST. THESE IMPULSES WILL PUSH ACRS THE AREA TODAY...PROVIDING DECENT
LIFT...WHICH WILL WORK ON THE MOIST AND UNSTABLE AIR IN PLACE ACRS
THE FCST AREA TO PRODUCE SCATTERED SHOWERS TODAY. DO NOT XPCT AN ALL
DAY STEADY RAIN LIKE THAT WHICH OCCURRED ON TUE...AND IN FACT...MUCH
OF THE DAY MAY WELL BE DRY IN MANY AREAS. HOWEVER...THE UMBRELLA
SHOULD BE KEPT HANDY AS THERE WILL BE A THREAT OF SHOWERS JUST
ABOUT ANYWHERE TODAY. SNOW LEVELS HAVE FINALLY LOWERED...DOWN TO
BETWEEN 4500 AND 5500 FEET...AND MANY LOCATIONS IN THE MOUNTAINS
WILL PROBABLY RECEIVE A FEW INCHES OF NEW SNOW TODAY. IT WILL BE
ANOTHER COOL DAY TODAY...A GENERAL THEME IN WHAT HAS BEEN AN
EXCEPTIONALLY COOL MARCH. HIGHS WILL LIKELY HAVE A DIFFICULT TIME
GETTING MUCH PAST THE LOWER 60S IN THE WARMEST LOCATIONS.
THERE COULD BE A FEW SHOWERS ACRS THE AREA THIS EVENING...SO WILL
LEAVE 20 PERCENT CHANCE IN ALL AREAS. OTHERWISE...JUST PARTLY
CLOUDY TONIGHT. WEAK FLAT RIDGING WILL BUILD BRIEFLY INTO THE AREA
ON THU...SO XPCT PARTLY CLDY SKIES AND DRY CONDS. MAX TEMPS WILL
LIKELY BE UP A FEW DEGREES ON THU...BUT WILL STILL BE BELOW NORMAL.
THE FORECAST GETS MORE COMPLICATED AND DIFFICULT AFTER THU. THE
MODELS CONT TO CHANGE THEIR SOLUTIONS REGARDING THE NEXT SYSTEM
WHICH WILL BE MOVING THRU THE ERN PAC. THE 00Z AND 06Z RUNS WERE
FASTER AND WKR WITH THE NEXT SYSTEM...AND BOTH THE GFS AND NAM SHOW
A BROAD TROUGH APCH THE W CST THU NIGHT AND FRI. THE GFS ACTUALLY
HAS RAIN REACHING THE CENTRAL CST THU NIGHT...WITH LIGHT RAIN
PUSHING ACRS THE REMAINDER OF THE AREA FRI. THE NAM IS SLOWER...
ALTHOUGH IT DOES SHOW SOME RAIN DEVELOPING GRAZING AREAS N OF PT
CONCEPTIO....AND THE MTNS OF L.A. AND VTU COUNTIES ON FRI.
AT THIS TIME...HAVE KEPT THU NIGHT DRY...WITH A CHANCE OF RAIN FRI
ACRS SLO AND SBA COUNTIES...AND INCREASING CLOUDS ELSEWHERE. LATER
SHIFTS MAY HAVE TO ADD POPS TO THE CENTRAL CST THU NIGHT...AND TO
L.A. AND VTU COUNTIES FOR FRI.
.LONG TERM...THE LATEST MODELS ARE QUITE A BIT DIFFERENT THAN
PREVIOUS RUNS...NOW SHOWING A WEAKER SYSTEM MOVING THRU FRI NIGHT
AND SAT. THE 06Z GFS SHOWS A FAIRLY GOOD TROUGH APCHG THE W CST
SUNDAY...WITH A DECENT SLUG OF RAIN MOVING THRU THE AREA LATE SUNDAY
INTO MONDAY. SINCE THIS IS ALL RATHER DIFFERENT FROM PREVIOUS
RUNS...AND SINCE MEDIUM RANGE MODELS ARE NOT IN GOOD
AGREEMENT...CONFIDENCE IN THE FCST FOR SAT THRU MON IS BELOW
AVERAGE. THEREFORE...HAVE MADE LITTLE IN THE WAY OF CHANGES TO THE
EXTENDED AT THIS TIME. HOWEVER...IF THE GFS IS RIGHT...POPS WILL
HAVE TO BE ADDED TO THE ENTIRE ARE SUN NIGHT INTO MON.
&&
AVIATION...MOST OF THE ENERGY HAS MOVED ACROSS LA COUNTY THIS
MORNING. SATELLITE IMAGERY INDICATES THAT ANOTHER SHORT WAVE WILL
BEGIN TO WORK ITS WAY DOWN THROUGH THE SLO AND SBA COUNTIES LATER
THIS MORNING BRINGING SOME SHOWERS TO THE AREA. MODELS INDICATE
DECENT LOW LEVEL MOISTURE LINGERING THROUGH MOST OF THE DAY IN ALL
LOCATIONS. EXPECT MVFR CIGS WITH LOCAL IFR CIGS WHERE SHOWERS ARE
OCCURRING. BEST CHANCE OF SHOWERS WILL BE IN THE MORNING HOURS OVER
SL0 AND NRN SBA COUNTIES. THE FRONT WILL BEGIN TO DETERIORATE AS IT
MOVES ACROSS POINT CONCEPTION. LIGHT SHOWERS ARE POSSIBLE S OF POINT
CONCEPTION LATER THIS AFTERNOON. WINDS SHOULD NOT BE PROBLEMATIC
TODAY...WITH THE EXCEPTION OF THE ANTELOPE VALLEY WITH SUSTAINED W
WINDS TO 25 KT WITH HIGHER GUSTS POSSIBLE. KLAX WILL EXPERIENCE
LIGHT WINDS THROUGH 17Z BECOMING W TO 15 KT IN THE EARLY AFTERNOON
THROUGH EARLY EVENING. SKIES SHOULD BEGIN TO CLEAR OUT OVERNIGHT
WITH THE EXCEPTION OF RADIATION FOG POSSIBLE IN THE SALINAS VALLEY
AND ISOLATED VALLEY LOCATIONS IN THE LA AND VTU COUNTIES.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
&&
PUBLIC...BRUNO
AVIATION...KAPLAN
Hazardous weather outlook, Mar 29, 6:00 AM PST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED MAR 29 2006
CAZ034>041-044>047-051>054-059-087-088-301400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST WED MAR 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY
THERE IS A HIGH RIP CURRENT RISK ON ALL AREA BEACHES TODAY.
* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
BRUNO
Tornado, Santa Barbara
- When
- March 29, 12:55 PM PST to 12:58 PM PST
- Where
- Santa Barbara County, Lompoc
- Rating
- F0
- Path width
- 4 yd
- Reported by
- NEWSPAPER
- Coordinates
- 34.633, -120.450
A weak tornado touched down in the community of Lompoc. The small tornado touched down in a parking lot of strip mall along North H street. No significant damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Wisconsin, March 29, 200611 events
- Flooding in Minnesota, March 29 to 31, 20063 events
- Hail in Texas, March 29, 2006$5,000 · 0.75 in hail · 3 events
- Avalanche in Colorado, March 29, 20062 events
- High Wind in Arizona, March 29, 200654 kt wind · 2 events
- Flood in North Dakota, March 29 to 31, 20061 event
- Waterspout in South Atlantic Coastal Waters, March 29, 20061 event
- Hail in Nebraska, March 29, 20060.88 in hail · 1 event
- Flash Flood in Texas, March 29, 20061 event
- Winter Weather in Hawaii, March 29 to 30, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492277.